Hail, Chaffee
- When
- July 26, 12:50 PM MST to 12:55 PM MST
- Where
- Chaffee County, Salida
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.533, -106.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 26, 3:06 AM MST, 9 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 406 AM MDT WED JUL 26 2006 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...LOTS GOING ON THIS MORNING. DECREASING MCS WAS NOTED OVER SE CO. QUITE A BIT OF RAIN ASSOCIATED WITH THIS MCS FELL OVER PARTS OF THE SE CO PLAINS EARLY THIS EVENING...WITH 1-2 ESTIMATES IN AN ARCH FROM LA VETA PASS TO AGUILAR TO THATCHER THEN NE UP TOWARS LHX AND LAS ANIMAS. ON THE LARGER SCALE...IMPRESSIVE MCS OVER AZ. I MENTION THIS ADDITIONAL FEATURE AS THE 00Z WRF MODEL IS HAVING SERIOUS PROBLEMS INDICATING THE RAINFALL OVER BOTH CO AND AZ. FOR ALL PRACTICAL PURPOSES...IT DOES NOT KNOW THESE FEATURES EXIST. THIS LEADS TO SERIOUS CONCERNS ON HOW WELL IT WILL PERFORM FOR LATER TODAY AND TONIGHTS FORECAST. REVIEWING THE 00Z GFS AND COMPARING HOW IT DID BETWEEN THE 00Z AND 06 UTC TIME FRAME INDICATES IT HAD A MUCH BETTER GRIP ON REALITY AS IT BROKE OUT HVY PRECIP OVER CO AND AZ...ALBEIT IT LOCATIONS WERE A BIT SUSPECT. TODAY...AS MENTIONED ABOVE...00Z WRF HAVING PROBLEMS. IT APPEARS IT FCST MAX TEMPS ARE ALSO HAVING PROBLEMS AND THIS IS RELATED TO ITS FCSTD RH FIELDS FOR LATER TODAY AS IT IS KEEPING LOTS OF CLOUDS OVER THE PLAINS TODAY. I DONT THINK THIS WILL BE CASE AND HAVE IGNORED THE MET MOS...AND WENT WITH THE HIGHER GFS MOS NUMBERS. IT WILL NOT BE AS HOT TODAY OVER THE REGION DUE TO THE WET GROUND AND BIT COOLER 700 MB TEMPS OVER THE REGION...AND EXPECT TEMPS MAINLY IN THE MID 90S OVER THE PLAINS...WITH 80S OVER THE GREATER COS REGION. AS FOR PRECIP AND ESPECIALLY PRECIP AMOUNTS...MY CONFIDENCE IS LOW ON THE ACCURACY OF MODEL GUIDANCE TODAY. LOOKING AT THE REAL TIME DATA AND CONCEPTUAL KNOWLEDGE...I DO NOT SEE STRONG FORCING TO WARRANT A WATCH...BUT CANNOT RULE OUT LOCALLY HVY RAIN...ESPECIALLY OVER THE BURN SCARS. PRECIP OVER THE PLAINS WAS NOT TOO SHABBY AS MENTIONED ABOVE...BUT IT WASNT EXCESSIVE EITHER. FOR NOW GO WITH MAINLY SCTD POPS OVER THE REGION LATER THIS AFTERNOON. TONIGHT...DONT THINK WE WILL SEE PRECIP LASTING INTO THE LATE NIGHT HOURS AS WE ARE SEEING NOW (2 AM)...AND HAVE TAPERED POPS AFTER 06Z. WILL SEE SCTD STORMS DURING THE EVENING HOURS ON THE PLAINS. /HODANISH .LONG TERM... (THURSDAY THROUGH WEDNESDAY) DRYING/WARMING TREND EXPECTED FOR THURS/FRIDAY BEHIND TONIGHTS SHORTWAVE...THEN MONSOON MOISTURE RETURNS AS UPPER HIGH SHIFTS INTO THE CENTRAL PLAINS OVER THE WEEKEND. CHALLENGE FOR THURSDAY CONTINUES TO BE POPS. NAM12 IS SLOWER THAN THE GFS TO MOVE THE SHORTWAVE SOUTH OF THE REGION...THUS NAM PORTRAYS A WETTER SCENARIO FOR THURSDAY AS SHORTWAVE INTERACTS WITH RESIDUAL LOW LVL MOISTURE ACROSS THE SE PLAINS. THINK THE GFS MAY BE ON THE RIGHT TRACK WITH LOWER POPS ACROSS THE SE GIVEN DRYING IN CURRENT WV PICS BEHIND SHORTWAVE. HAVE DECREASED POPS ACROSS THE PIKES PEAK REGION...THOUGH WILL MAINTAIN SOME 10 POPS ACROSS THE SE PLAINS FOR NOW GIVEN UNCERTAINTIES. HOWEVER ITS POSSIBLE LATER SHIFTS MAY NEED TO DECREASE THESE POPS EVEN FURTHER. FRIDAY SHOULD SEE WARMER TEMPERATURES WITH READINGS APPROACHING 100 ACROSS PORTIONS OF THE SE PLAINS. AGAIN MAINTAINED SOME ISOLATED POPS FOR JUST ABOUT EVERYWHERE...HOWEVER THIS MAY BE A BIT OPTIMISTIC ACROSS THE SE PLAINS. UPPER HIGH MIGRATES INTO THE CENTRAL PLAINS DURING THE REMAINDER OF THE EXTENDED. THUS FLOW ALOFT WILL TRANSITION TO SOUTHERLY...ADVECTING MONSOON PLUME BACK ACROSS THE REGION IN THE SATURDAY THROUGH TUESDAY TIME FRAME. THUS...INCREASING POPS EXPECTED FROM WEST TO EAST THROUGH THE TIME FRAME...WITH INCREASING PRECIPITABLE WATERS INDICATING THREAT FOR HEAVY RAIN WILL RETURN...ESPECIALLY ACROSS THE WESTERN AREAS. LITTLE CHANGES MADE TO GRIDS BEYOND DAY 5. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT WED JUL 26 2006 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 650 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THE REST OF THIS MORNING ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS. BY THIS AFTERNOON...THUNDERSTORMS WILL BE COME SCATTERED ACROSS ALL OF THE MOUNTAINS OF COLORADO. SOME OF THESE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL ALSO DEVELOP BY EARLY AFTERNOON ACROSS THE PALMER DIVIDE REGION AND LAST INTO THE EARLY EVENING HOURS. A FEW OF THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE REMAINDER OF THE PLAINS. SOME OF THESE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER. ALL THUNDERSTORMS TODAY WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO EACH DAY...WITH THUNDERSTORMS MOST NUMEROUS OVER THE MOUNTAINS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 45 MPH. MOISTURE IS EXPECTED TO INCREASE ACROSS THE REGION OVER THE WEEKEND AND EARLY NEXT WEEK...AS THE MONSOON PLUME SHIFTS BACK OVER THE REGION. THIS WILL INCREASE THE THREAT FOR LOCALLY HEAVY RAINFALL FOR SATURDAY THROUGH NEXT TUESDAY...ESPECIALLY OVER THE WESTERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE REGION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1217 PM MDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 10 N FLORISSANT 39.09N 105.29W
07/25/2006 TELLER CO COUNTY OFFICIAL
ROAD DAMAGE IN TURKEY CREEK BASIN
0730 PM FLASH FLOOD 2 SE LA VETA 37.49N 104.98W
07/25/2006 HUERFANO CO COUNTY OFFICIAL
ROAD DAMAGE
0740 PM FLASH FLOOD 8 WSW AGUILAR 37.36N 104.79W
07/25/2006 LAS ANIMAS CO TRAINED SPOTTER
MAJOR EROSION AND ROAD DAMAGE
&&
TLMThe Pueblo radar (KPUX), 158 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5522251.